Indian Journal of Pharmacology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2009  |  Volume : 41  |  Issue : 4  |  Page : 199--200

Severe irritant contact dermatitis induced by povidone iodine solution

Mangala Bhaskar Murthy, Bhaskar Krishnamurthy 
 Departments of Pharmacology, Obstetrics and Gynecology, GMC, Miraj, India

Correspondence Address:
Mangala Bhaskar Murthy
Departments of Pharmacology, Obstetrics and Gynecology, GMC, Miraj
India

Albeit uncommon occurrence, irritant contact dermatitis induced by povidone iodine can be an unfortunate adverse reaction complicating its use as an antiseptic. We hereby present the case report of a patient who suffered such a reaction as a result of exposure to povidone iodine, employed as an antiseptic during spinal anesthesia. On conservative management with soframycin ointment, the lesions resembling chemical burns healed in a month without extensive scarring or other complications.


How to cite this article:
Murthy MB, Krishnamurthy B. Severe irritant contact dermatitis induced by povidone iodine solution.Indian J Pharmacol 2009;41:199-200


How to cite this URL:
Murthy MB, Krishnamurthy B. Severe irritant contact dermatitis induced by povidone iodine solution. Indian J Pharmacol [serial online] 2009 [cited 2020 Aug 14 ];41:199-200
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2009;volume=41;issue=4;spage=199;epage=200;aulast=Murthy;type=0